Research article

Stationary distribution and optimal control of a stochastic population model in a polluted environment


  • Received: 15 June 2022 Revised: 16 July 2022 Accepted: 24 July 2022 Published: 05 August 2022
  • This paper is concerned with a stochastic population model in a polluted environment. First, within the framework of Lyapunov method, the existence and uniqueness of a global positive solution of the model are proposed, and the sufficient conditions are established for existence of an ergodic stationary distribution of the positive solution. Second, the control strategy is introduced into the stochastic population model in a polluted environment. By using Pontryagin's maximum principle, the first-order necessary conditions are derived for the existence of optimal control. Finally, some numerical simulations are presented to illustrate the analytical results.

    Citation: An Ma, Shuting Lyu, Qimin Zhang. Stationary distribution and optimal control of a stochastic population model in a polluted environment[J]. Mathematical Biosciences and Engineering, 2022, 19(11): 11260-11280. doi: 10.3934/mbe.2022525

    Related Papers:

  • This paper is concerned with a stochastic population model in a polluted environment. First, within the framework of Lyapunov method, the existence and uniqueness of a global positive solution of the model are proposed, and the sufficient conditions are established for existence of an ergodic stationary distribution of the positive solution. Second, the control strategy is introduced into the stochastic population model in a polluted environment. By using Pontryagin's maximum principle, the first-order necessary conditions are derived for the existence of optimal control. Finally, some numerical simulations are presented to illustrate the analytical results.



    加载中


    [1] S. Aslam, M. W. H. Chan, G. Siddiqui, G. Boczkaj, S. J. H. Kazmi, M. R. Kazmi, A comprehensive assessment of environmental pollution by means of heavy metal analysis for oysters' reefs at Hab River Delta, Mar. Pollut. Bull., 153 (2020), 110970. https://doi.org/10.1016/j.marpolbul.2020.110970 doi: 10.1016/j.marpolbul.2020.110970
    [2] X. Miao, Y. Tang, C. W. Y. Wong, H. Zang, The latent causal chain of industrial water pollution in China, Environ. Pollut., 196 (2015), 473–477. https://doi.org/10.1016/j.envpol.2014.11.010 doi: 10.1016/j.envpol.2014.11.010
    [3] T. G. Hallam, C. E. Clark, R. R. Lassiter, Effects of toxicant on populations: A qualitative approach Ⅰ. Equilibrium environmental exposure, Ecolo. Model., 18 (1983), 291–304. https://doi.org/10.1016/0304-3800(83)90019-4 doi: 10.1016/0304-3800(83)90019-4
    [4] T. G. Hallam, C. E. Clark, G. S. Jordan, Effects of toxicant on populations: A qualitative approach Ⅱ. First order kinetics, J. Math. Biol., 18 (1983), 25–37. https://doi.org/10.1007/BF00275908 doi: 10.1007/BF00275908
    [5] D. Mukherjee, Persistence and global stability of a population in a polluted environment with delay, J. Biol. Syst., 10 (2002), 225–232. https://doi.org/10.1142/S021833900200055X doi: 10.1142/S021833900200055X
    [6] Z. Ma, G. Cui, W. Wang, Persistence and extinction of a population in a polluted environment, Math. Biosci., 101 (1990), 75–97. https://doi.org/10.1016/0025-5564(90)90103-6 doi: 10.1016/0025-5564(90)90103-6
    [7] B. Liu, L. Chen, Y. Zhang, The effects of impulsive toxicant input on a population in a polluted environment, J. Biol. Syst., 11 (2003), 265–274. https://doi.org/10.1142/S0218339003000907 doi: 10.1142/S0218339003000907
    [8] J. He, K. Wang, The survival analysis for a single-species population model in a polluted environment, Appl. Math. Model., 31 (2007), 2227–2238. https://doi.org/10.1016/j.apm.2006.08.017 doi: 10.1016/j.apm.2006.08.017
    [9] M. Liu, K. Wang, Persistence and extinction of a stochastic single-species population model in a polluted environment with impulsive toxicant input, Electron. J. Differ. Equation, 2013 (2013), 823–840. https://doi.org/10.1142/S1793524511001830 doi: 10.1142/S1793524511001830
    [10] M. Liu, K. Wang, Survival analysis of a stochastic single-species population model with jumps in a polluted environment, Int. J. Biomath., 9 (2016), 207–221. https://doi.org/10.1142/S179352451650011X doi: 10.1142/S179352451650011X
    [11] T. Kang, Y. Du, M. Ye, Q. Zhang, Approximation of invariant measure for a stochastic population model with Markov chain and diffusion in a polluted environment, Math. Biosci. Eng., 17 (2020), 6702–6719. https://doi.org/10.3934/mbe.2020349 doi: 10.3934/mbe.2020349
    [12] Y. Zhao, S. Yuan, Q. Zhang, Numerical solution of a fuzzy stochastic single-species age-structure model in a polluted environment, Appl. Math. Comput., 260 (2015), 385–396. https://doi.org/10.1016/j.amc.2015.03.097 doi: 10.1016/j.amc.2015.03.097
    [13] S. Yuan, Q. Zhang, Y. Zhao, The effect of Lévy noise on the survival of a stochastic competitive model in an impulsive polluted environment, Appl. Math. Model., 40 (2016), 7583–7600. https://doi.org/10.1016/j.apm.2016.01.056 doi: 10.1016/j.apm.2016.01.056
    [14] M. Liu, K. Wang, Survival analysis of stochastic single-species population models in polluted environments, Ecol. Model., 220 (2009), 1347–1357. https://doi.org/10.1016/j.ecolmodel.2009.03.001 doi: 10.1016/j.ecolmodel.2009.03.001
    [15] W. Li, M. Ye, Q. Zhang, Y. Li, Numerical approximation of a stochastic age-structured population model in a polluted environment with Markovian switching, Numer. Meth. Part Differ. Equations, 36 (2020), 1460–1491. https://doi.org/10.1002/num.22488 doi: 10.1002/num.22488
    [16] H. Liu, X. Li, Q. Yang, The ergodic property and positive recurrence of a multi-group Lotka-Volterra mutualistic system with regime switching, Syst. Control Lett., 62 (2013), 805–810. https://doi.org/10.1016/j.sysconle.2013.06.002 doi: 10.1016/j.sysconle.2013.06.002
    [17] A. Gray, D. Greenhalgh, L. Hu, X. Mao, J. Pan, A stochastic differential equation SIS epidemic model, SIAM J. Appl. Math., 71 (2011), 876–902. https://doi.org/10.2307/23073365 doi: 10.2307/23073365
    [18] R. Z. Has'minskii, Stochastic Stability of Differential Equations Sijthoff Noordhoff, Springer Berlin Heidelberg, 1980. https://doi.org/10.1007/978-94-009-9121-7
    [19] W. H. Fleming, R. W. Rishel, Deterministic and Stochastic Optimal Control, Springer, New York, USA, 1975. https://doi.org/10.1007/978-1-4612-6380-7
    [20] J. Yong, X. Zhou, Stochastic Control: Hamiltonian Systems and HJB Equations, Springer, 1999. https://doi.org/10.1007/978-1-4612-1466-3
    [21] H. Gaff, E. Schaefer, Optimal control applied to vaccination and treatment strategies for various epidemiological models, Math. Biosci. Eng., 6 (2009), 469–492. https://doi.org/10.3934/mbe.2009.6.469 doi: 10.3934/mbe.2009.6.469
    [22] L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze, E. F. Mishechenko, The Mathematical Theory of Optimal Processes, New York: John Wiley and Sons, 1962. https://doi.org/10.1002/zamm.19630431023
    [23] D. J. Higham, An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM Rev., 43 (2001), 525–546. https://doi.org/10.1137/S0036144500378302 doi: 10.1137/S0036144500378302
    [24] M. Uzunca, T. Kucukseyhan, H. Yucel, B. Karasozen, Optimal control of convective FitzHugh-Nagumo equation, Comput. Math. Appl., 73 (2017), 2151–2169. https://doi.org/10.1016/j.camwa.2017.02.028 doi: 10.1016/j.camwa.2017.02.028
    [25] X. Mao, Stochastic Differential Equations and Applications, Horwood Publishing, Chichester, 1997. https://doi.org/10.1533/9780857099402.47
    [26] A. Bahar, X. Mao, Stochastic delay Lotka-Volterra model, J. Math. Anal. Appl., 292 (2004), 364–380. https://doi.org/10.1016/j.jmaa.2003.12.004 doi: 10.1016/j.jmaa.2003.12.004
  • Reader Comments
  • © 2022 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(447) PDF downloads(48) Cited by(0)

Article outline

Figures and Tables

Figures(6)  /  Tables(2)

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog